Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

The nonexistence of nonsolvable octic number fields ramified only at one small prime


Author: Lesseni Sylla
Journal: Math. Comp. 75 (2006), 1519-1526
MSC (2000): Primary 11Y40; Secondary 11R21
DOI: https://doi.org/10.1090/S0025-5718-06-01827-8
Published electronically: May 1, 2006
MathSciNet review: 2219042
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that there is no primitive octic number field ramified only at one small prime, and so no such number field with a nonsolvable Galois group.


References [Enhancements On Off] (What's this?)

  • 1. Sharon Brueggeman, Septic number fields which are ramified only at one small prime, J. Symbolic Comput. 31 (2001), no. 5, 549–555. MR 1828702, https://doi.org/10.1006/jsco.2001.0440
  • 2. G. Butler and J. Mckay. The transitive groups of degree up to eleven. Comm. Algebra $ 11(8):863-911$, $ 1983$. MR 0695893 (84f:20005)
  • 3. F. Diaz y Diaz. Tables minorant la racine $ n$-ième du discriminant d'un corps de nombres de degré $ n$. Publications Mathématiques d'Orsay $ 80.06$, $ 1980$.MR 0607864 (82i:12007)
  • 4. F. Diaz y Diaz. Petits discriminants des corps de nombres totalement imaginaires de degré $ 8$. J. Number Theory $ 25$: $ 34-52$, $ 1987$. MR 0871167 (88a:11115)
  • 5. M. Pohst, J. Martinet, and F. Diaz y Diaz, The minimum discriminant of totally real octic fields, J. Number Theory 36 (1990), no. 2, 145–159. MR 1072461, https://doi.org/10.1016/0022-314X(90)90069-4
  • 6. Y. Eichenlaub. Problèmes effectifs de théorie de Galois en degré $ 8$ à $ 11$. Thèse soutenue à l'université de Bordeaux $ 1$, $ 1996$.
  • 7. John W. Jones and David P. Roberts, Sextic number fields with discriminant (-1)^{𝑗}2^{𝑎}3^{𝑏}, Number theory (Ottawa, ON, 1996) CRM Proc. Lecture Notes, vol. 19, Amer. Math. Soc., Providence, RI, 1999, pp. 141–172. MR 1684600
  • 8. J. Martinet. Petits discriminants des corps de nombres. In Number theory days, $ 1980$ (Exeter, $ 1980$), volume $ 56$ of London Math. Soc. Lecture Note Series, pages $ 151-193$, Cambridge Univ. Press, Cambridge, $ 1982$. MR 0697261 (84g:12009)
  • 9. PARI/GP, version $ 2.1.5$, Bordeaux, $ 2004$, http://pari.math.u-bordeaux.fr/.
  • 10. M. Pohst. On the computation of number fields of small discriminants including the mininum discriminants of sixth degree fields. J. Number Theory $ 14$: $ 99-117$, $ 1982.$ MR 0644904 (83g:12009)
  • 11. Schehrazad Selmane, Odlyzko-Poitou-Serre lower bounds for discriminants for some number fields, Maghreb Math. Rev. 8 (1999), no. 1-2, 151–162 (English, with English, French and Arabic summaries). MR 1871537
  • 12. R. Thompson. On the possible forms of discriminants of algebraic fields $ II$. American J. of Mathematics $ 55$: $ 110-118$, $ 1933$.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11Y40, 11R21

Retrieve articles in all journals with MSC (2000): 11Y40, 11R21


Additional Information

Lesseni Sylla
Affiliation: Université Bordeaux 1, Laboratoire d’Algorithmique Arithmétique, 351, Cours de la Libération, 33405 Talence Cedex, France
Email: Sylla.Lesseni@math.u-bordeaux1.fr

DOI: https://doi.org/10.1090/S0025-5718-06-01827-8
Keywords: Number field, nonsolvable
Received by editor(s): November 10, 2004
Received by editor(s) in revised form: May 3, 2005
Published electronically: May 1, 2006
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society